HomeClinical ToolsRockall

🩸 Rockall Score (UGI Bleed Mortality)

Estimate rebleeding and mortality after upper GI bleeding with the complete Rockall score.

Clinical takeaway

Score ≤ 2 indicates low risk of rebleeding/death.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Post-endoscopy risk assessment in upper GI haemorrhage.

How it works

Age, shock, comorbidity, endoscopic diagnosis and stigmata of recent haemorrhage (max 11). The first three items form the pre-endoscopy clinical Rockall (max 7).

Key points

  • Score ≤ 2 indicates low risk of rebleeding/death.
  • Needs endoscopic findings for the complete score.
  • Higher scores warrant closer monitoring.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Age< 60 (0)
ShockNo shock (0)
ComorbidityNone (0)
Diagnosis (endoscopic)Mallory-Weiss / no lesion, no SRH (0)
Stigmata of recent haemorrhageNone or dark spot (0)

Rockall0/11

  • RiskLow risk of rebleeding/mortality.
  • Pre-endoscopyFirst three items (age, shock, comorbidity) form the clinical/pre-endoscopy Rockall (max 7).
Age≥ 80 (2)
ShockHypotension SBP < 100 (2)
ComorbidityRenal/liver failure, metastatic cancer (3)
Diagnosis (endoscopic)Upper GI malignancy (2)
Stigmata of recent haemorrhageBlood, clot, visible/spurting vessel (2)

Rockall11/11

  • RiskHigh risk — rebleeding and mortality rise steeply.
  • Pre-endoscopyFirst three items (age, shock, comorbidity) form the clinical/pre-endoscopy Rockall (max 7).

Frequently asked questions

What is Rockall Score (UGI Bleed Mortality)?
Estimate rebleeding and mortality after upper GI bleeding with the complete Rockall score.
How is Rockall Score (UGI Bleed Mortality) calculated? What is the core formula?
Age, shock, comorbidity, endoscopic diagnosis and stigmata of recent haemorrhage (max 11). The first three items form the pre-endoscopy clinical Rockall (max 7).
When is Rockall Score (UGI Bleed Mortality) used?
Post-endoscopy risk assessment in upper GI haemorrhage.
What are the key clinical points for Rockall Score (UGI Bleed Mortality)?
Score ≤ 2 indicates low risk of rebleeding/death. Needs endoscopic findings for the complete score. Higher scores warrant closer monitoring.
What are the limits and cautions when using Rockall Score (UGI Bleed Mortality)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is Rockall Score (UGI Bleed Mortality) calculated in practice? Can you show a worked example?
Inputs: Age < 60 (0), Shock No shock (0), Comorbidity None (0), Diagnosis (endoscopic) Mallory-Weiss / no lesion, no SRH (0), Stigmata of recent haemorrhage None or dark spot (0) → Result: Rockall 0 /11(Risk: Low risk of rebleeding/mortality., Pre-endoscopy: First three items (age, shock, comorbidity) form the clinical/pre-endoscopy Rockall (max 7).) Inputs: Age ≥ 80 (2), Shock Hypotension SBP < 100 (2), Comorbidity Renal/liver failure, metastatic cancer (3), Diagnosis (endoscopic) Upper GI malignancy (2), Stigmata of recent haemorrhage Blood, clot, visible/spurting vessel (2) → Result: Rockall 11 /11(Risk: High risk — rebleeding and mortality rise steeply., Pre-endoscopy: First three items (age, shock, comorbidity) form the clinical/pre-endoscopy Rockall (max 7).)

Other tools

🩸 GBS🫃 Ranson🫃 BISAP🫃 Imrie

中文版 →